Ruin problems in Markov-modulated risk models

David C. M. Dickson, Marjan Qazvini

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Chen et al. (2014), studied a discrete semi-Markov risk model that covers existing risk models such as the compound binomial model and the compound Markov binomial model. We consider their model and build numerical algorithms that provide approximations to the probability of ultimate ruin and the probability and severity of ruin in a continuous time two-state Markov-modulated risk model. We then study the finite time ruin probability for a discrete m-state model and show how we can approximate the density of the time of ruin in a continuous time Markov-modulated model with more than two states.

Original languageEnglish
Pages (from-to)23-48
Number of pages26
JournalAnnals of Actuarial Science
Volume12
Issue number1
Early online date30 May 2017
DOIs
Publication statusPublished - Mar 2018

Keywords

  • Discrete time model
  • Finite time ruin probability
  • Markov-modulated model
  • Severity of ruin

ASJC Scopus subject areas

  • Statistics and Probability
  • Economics and Econometrics
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'Ruin problems in Markov-modulated risk models'. Together they form a unique fingerprint.

Cite this